Alert archive / North Carolina / Heat Advisories in 2011

Heat Advisory 13, NWS Raleigh, NC

August 3, 201125 counties in North Carolina

NWS Raleigh, NC issued this heat advisory at Aug 3, 2011, 2:52 PM EDT for 25 counties in North Carolina. It took effect at Aug 4, 2011, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2011, 2:52 PM EDT (18:52 UTC)
In effect from
Aug 4, 2011, 12:00 PM EDT
Expired
Aug 4, 2011, 8:18 PM EDT
In force
8 hr
Issued by
NWS Raleigh, NC
All 25 counties

Anson County, NC, Chatham County, NC, Cumberland County, NC, Durham County, NC, Edgecombe County, NC, Franklin County, NC, Granville County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 30 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1757 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WWUS72 KRAH 031852
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
252 PM EDT WED AUG 3 2011

...DANGEROUSLY HOT CONDITIONS EXPECTED TO LINGER THROUGH THURSDAY
AFTERNOON...

.AFTERNOON TEMPERATURES NEAR 100 DEGREES COUPLED WITH A HUMID AIR
MASS WILL RESULT IN HEAT INDICES BETWEEN 104 AND 108 DEGREES FOR
A FEW HOURS.

NCZ042-077-078-083>086-088-089-040030-
/O.NEW.KRAH.HT.Y.0013.110804T1600Z-110805T0100Z/
/O.CON.KRAH.HT.Y.0012.000000T0000Z-110804T0000Z/
JOHNSTON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO...
WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
252 PM EDT WED AUG 3 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM EDT THURSDAY. 

* LOCATION...SOUTHERN COASTAL PLAIN AND THE SANDHILLS

* TEMPERATURES...97 TO 101.

* HEAT INDEX VALUES...UP TO 108.

* TIMING...THROUGH EARLY THIS EVENING...THEN AGAIN THURSDAY
  AFTERNOON.

* IMPACTS...PROLONGED EXPOSURE TO THESE HOT AND HUMID CONDITIONS 
  CAN QUICKLY LEAD TO DEHYDRATION AND HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

NCZ011-026>028-040-041-043-073>076-040030-
/O.NEW.KRAH.HT.Y.0013.110804T1600Z-110805T0100Z/
HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-WILSON-STANLY-
MONTGOMERY-MOORE-LEE-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...LOUISBURG...
NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...WILSON...
ALBEMARLE...TROY...SOUTHERN PINES...SANFORD
252 PM EDT WED AUG 3 2011

...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM EDT THURSDAY. 

* LOCATION...NORTHERN COASTAL AND SECTIONS OF THE NORTHEAST AND
  SOUTHERN PIEDMONT.

* TEMPERATURES...95 TO 99.

* HEAT INDEX VALUES...UP TO 106.

* TIMING...THURSDAY AFTERNOON.

* IMPACTS...PROLONGED EXPOSURE TO THESE HOT AND HUMID CONDITIONS 
  CAN QUICKLY LEAD TO DEHYDRATION AND HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$
5 follow-up statements
910 
WWUS72 KRAH 032335
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
735 PM EDT WED AUG 3 2011

...DANGEROUSLY HOT CONDITIONS EXPECTED TO LINGER THURSDAY
AFTERNOON...

.AFTERNOON TEMPERATURES NEAR 100 DEGREES COUPLED WITH A HUMID AIR
MASS WILL RESULT IN HEAT INDICES BETWEEN 104 AND 108 DEGREES FOR
A FEW HOURS.

NCZ042-077-078-083>086-088-089-041145-
/O.CAN.KRAH.HT.Y.0012.000000T0000Z-110804T0000Z/
/O.CON.KRAH.HT.Y.0013.110804T1600Z-110805T0100Z/
JOHNSTON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO...
WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
735 PM EDT WED AUG 3 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM EDT
THURSDAY...
...HEAT ADVISORY IS CANCELLED FOR WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE HEAT
ADVISORY FOR WEDNESDAY. A HEAT ADVISORY REMAINS IN EFFECT FOR
THURSDAY. 

* LOCATION...SOUTHERN COASTAL PLAIN AND THE SANDHILLS

* TEMPERATURES...IN THE UPPER 90S TO AROUND 100 DEGREES.

* HEAT INDEX VALUES...UP TO 108.

* TIMING...THURSDAY AFTERNOON.

* IMPACTS...PROLONGED EXPOSURE TO THESE HOT AND HUMID CONDITIONS 
  CAN QUICKLY LEAD TO DEHYDRATION AND HEAT RELATED ILLNESSES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

NCZ011-026>028-040-041-043-073>076-041145-
/O.CON.KRAH.HT.Y.0013.110804T1600Z-110805T0100Z/
HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-WILSON-STANLY-
MONTGOMERY-MOORE-LEE-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...LOUISBURG...
NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...WILSON...
ALBEMARLE...TROY...SOUTHERN PINES...SANFORD
735 PM EDT WED AUG 3 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM EDT
THURSDAY...

* LOCATION...NORTHERN COASTAL AND SECTIONS OF THE NORTHEAST AND 
  SOUTHERN PIEDMONT. 

* TEMPERATURES...IN THE LOWER 90S.

* HEAT INDEX VALUES...UP TO 106.

* TIMING...THURSDAY AFTERNOON.

* IMPACTS...PROLONGED EXPOSURE TO THESE HOT AND HUMID CONDITIONS 
  CAN QUICKLY LEAD TO DEHYDRATION AND HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$
555 
WWUS72 KRAH 032348
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT WED AUG 3 2011

...HOT CONDITIONS WILL CONTINUE ON THURSDAY...

NCZ011-026>028-040>043-073>078-083>086-088-089-041100-
/O.CON.KRAH.HT.Y.0013.110804T1600Z-110805T0100Z/
HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-
STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...LOUISBURG...
NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD...
WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG...
RAEFORD...FAYETTEVILLE...CLINTON
748 PM EDT WED AUG 3 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM EDT
THURSDAY...

* LOCATION...SOUTHERN COASTAL PLAIN AND THE SANDHILLS

* TEMPERATURES...95 TO 101 DEGREES.

* HEAT INDEX VALUES...UP TO 108.

* TIMING...THURSDAY AFTERNOON.

* IMPACTS...PROLONGED EXPOSURE TO THESE HOT AND HUMID CONDITIONS 
  CAN QUICKLY LEAD TO DEHYDRATION AND HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$
531 
WWUS72 KRAH 040712
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
312 AM EDT THU AUG 4 2011

...ABNORMALLY HOT CONDITIONS WILL CONTINUE TODAY...

NCZ008>010-024-025-050100-
/O.EXA.KRAH.HT.Y.0013.110804T1600Z-110805T0100Z/
GRANVILLE-VANCE-WARREN-ORANGE-DURHAM-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
CHAPEL HILL...DURHAM
312 AM EDT THU AUG 4 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING. 

* LOCATION...THE TRIANGLE...NORTHERN PIEDMONT AND NORTHEAST
  COASTAL PLAIN.

* TEMPERATURES...IN THE UPPER 90S.

* HEAT INDEX VALUES...UP TO 105.

* TIMING...THIS AFTERNOON.

* IMPACTS...PROLONGED EXPOSURE TO THESE HOT AND HUMID CONDITIONS 
  CAN QUICKLY LEAD TO DEHYDRATION AND HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

&&

$$

NCZ011-026>028-040>043-073>078-083>086-088-089-050100-
/O.CON.KRAH.HT.Y.0013.110804T1600Z-110805T0100Z/
HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-
STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...LOUISBURG...
NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD...
WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG...
RAEFORD...FAYETTEVILLE...CLINTON
312 AM EDT THU AUG 4 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM EDT
THIS EVENING...

* LOCATION...THE TRIANGLE...COASTAL PLAIN AND SANDHILLS.

* TEMPERATURES...IN THE UPPER 90S TO 100 DEGREES.

* HEAT INDEX VALUES...105 TO 110.

* TIMING...THIS AFTERNOON.

* IMPACTS...PROLONGED EXPOSURE TO THESE HOT AND HUMID CONDITIONS 
  CAN QUICKLY LEAD TO DEHYDRATION AND HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

&&

$$

VINCENT
702 
WWUS72 KRAH 041834
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
234 PM EDT THU AUG 4 2011

...ABNORMALLY HOT CONDITIONS WILL CONTINUE THIS AFTERNOON...

NCZ008>011-024>028-040>043-073>078-083>086-088-089-050100-
/O.CON.KRAH.HT.Y.0013.000000T0000Z-110805T0100Z/
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-
LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG...NASHVILLE...
ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD...WILSON...
ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...LILLINGTON...
GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...
FAYETTEVILLE...CLINTON
234 PM EDT THU AUG 4 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* LOCATION...THE TRIANGLE...COASTAL PLAIN AND SANDHILLS.

* TEMPERATURES...98 TO102.

* HEAT INDEX VALUES...105 TO 109.

* TIMING...THROUGH EARLY THIS EVENING.

* IMPACTS...PROLONGED EXPOSURE TO THESE HOT AND HUMID CONDITIONS 
  CAN QUICKLY LEAD TO DEHYDRATION AND HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

&&

$$
364 
WWUS72 KRAH 050018
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
818 PM EDT THU AUG 4 2011

.HEAT INDICES HAVE DECREASED SINCE THIS AFTERNOON...TO 100
DEGREES OR LESS.

NCZ008>011-024>028-040>043-073>078-083>086-088-089-050130-
/O.CAN.KRAH.HT.Y.0013.000000T0000Z-110805T0100Z/
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-
LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG...NASHVILLE...
ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD...WILSON...
ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...LILLINGTON...
GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...
FAYETTEVILLE...CLINTON
818 PM EDT THU AUG 4 2011

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE HEAT
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this heat advisory went out at Aug 3, 2:42 PM EDT, 10 minutes earlier.

Area forecast discussion, Aug 3, 2:42 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT WED AUG 3 2011

.SYNOPSIS...
ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THURSDAY. A WEAK COLD
FRONT MOVING INTO CENTRAL NORTH CAROLINA FROM THE NORTH THURSDAY
NIGHT WILL ALLOW FOR MORE MODERATE TEMPERATURES FRIDAY INTO THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM WEDNESDAY...

MAIN FORECAST CHALLENGE IS WHETHER ANY CONVECTION WILL DEVELOP OVER
CENTRAL NC AND IF SO HOW WIDESPREAD?

LATEST MESO ANALYSIS DEPICTS BEST MOISTURE AND GREATEST INSTABILITY
OVER THE FAR N-NE SECTOR OF THE FORECAST AREA WITH MLCAPE 1500-2000
J/KG IN THIS AREA. ALSO...BULK SHEAR NEAR 25 KTS NOT SHABBY FOR
THIS TIME OF YEAR...HINTING AT POSSIBLE BROKEN LINEAR DEVELOPMENT.
TRIGGER FOR CONVECTIVE INITIATION APPEARS TO BE THE MID LEVEL
VORTICITY SPAWNED BY A COMPLEX OF STORMS THAT CROSS ED THE GREAT
LAKES TUESDAY EVENING. THIS FEATURE PROJECTED TO CROSS
NORTHERN-CENTRAL VA THIS EVENING AND EXIT THE TIDEWATER AREA LATE
TONIGHT. MOISTURE APPEARS TO BE LACKING OVER THE FAR WEST-SW
SECTIONS AND AIRMASS NOT QUITE AS UNSTABLE AS LOCALES FARTHER NE.
APPEARS THAT BETTER DYNAMICS/SUPPORT WILL REMAIN N-NE PF OUR REGION
SO EXPECT BETTER COVERAGE OVER VA INTO NE NC NEAR ECG. FOR NOW WILL
GO WITH A SMALL CHANCE POP OVER THE FAR NORTHERN PIEDMONT-NORTHERN
COASTAL PLAIN WITH A SLIGHT CHANCE POP AS FAR SOUTH AS HIGHWAY 70.
ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE STRONG
GUSTY WINDS DUE TO RELATIVELY DRY SUB CLOUD LAYER. IN
ADDITION...PARAMETERS ALOFT SUGGEST THAT SOME OF THE STORMS WILL
PRODUCE AN EXCESSIVE AMOUNT OF LIGHTNING.

INCREASING MID/HIGH LEVEL CLOUD COVERAGE DUE TO THE CONVECTION WILL
RESULT IN VERY WARM AND MUGGY CONDITIONS OVERNIGHT. MIN TEMPS IN THE
MID 70S THOUGH MOST LOCALES ESPECIALLY URBAN AREAS WILL NOT COOL
BELOW 80 DEGREES UNTIL WELL AFTER MIDNIGHT.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 225 PM WEDNESDAY...

THURSDAY AND THURSDAY NIGHT... AS MID LEVEL TROUGH CROSSES THE
REGION THU...SURFACE TROUGH SHARPENS... ENHANCING LOW LEVEL
CONFLUENCE. THIS FLOW WILL ADVECT MOISTURE RICH AIR INTO THE LOW
LEVELS RESULTING IN HIGHER DEWPOINTS. THESE HIGHER DEWPOINTS WHEN
FACTORED WITH AFTERNOON TEMPS BACK INTO THE 90S TO NEAR 100 DEGREES
WILL CREATE HEAT INDICES AT OR ABOVE 105 DEGREES OVER THE SOUTH AND
EAST SECTIONS OF THE REGION. THIS WILL REQUIRE THE ISSUANCE OF AN
HEAT ADVISORY FOR ROUGHLY ALL AREAS EXCLUDING THE NW AND FAR NE
PIEDMONT. CAVEAT TO THIS IS IF MID LEVEL CLOUDS MORE EXTENSIVE AND
THICKER THAN CURRENT THINKING. THICKER/MORE WIDESPREAD CLOUDINESS
WILL CUT DOWN ON INSOLATION IN THE MORNING THROUGH EARLY AFTERNOON
LEADING TO SLIGHTLY "COOLER" MAX TEMPS (BY 3-5 DEGREES).

MOS GUIDANCE NOT TOO EMPHATIC CONCERNING CONVECTIVE POTENTIAL
THURSDAY AFTERNOON. NAM MUCAPE VALUES 2000-3000 J/KG WHILE MLCAPE A
RESPECTABLE 2500 J/KG OVER THE SANDHILLS AND COASTAL PLAIN BY LATE
IN THE DAY. APPEARS TO BE ENOUGH LOW LEVEL CONVERGENCE ALONG THE
SURFACE TROUGH TO TRIGGER CONVECTION BY MID AFTERNOON. PLAN TO
MAINTAIN CHANCE POPS ACROSS MOST OF THE REGION (SLIGHTLY LESS NEAR
THE VA BORDER). SCATTERED CONVECTION SHOULD LAST THOUGH THU EVENING
AND POSSIBLY PAST MIDNIGHT OVER THE SOUTHERN COUNTIES. MIN TEMPS MID
70S.

FRIDAY:
HARD TO TIME DISTURBANCES IN THE NW FLOW ALOFT MAY PLAY A ROLE IN
ENHANCING THUNDERSTORM CHANCES ESPECIALLY SINCE A WEAK BACKDOOR
FRONT WILL CONTINUE TO POTENTIALLY BE A POTENTIAL LOW LEVEL FOCUS
FOR SHOWERS AND THUNDERSTORMS. THE PLACEMENT OF THE WEAK BOUNDARY
WILL BE DIFFICULT AS CONVECTIVE OUTFLOWS MAY BE PRESENT AND DISGUISE
THE BOUNDARY. HOWEVER... AFTER ANOTHER VERY HOT DAY THURSDAY...
LATEST GUIDANCE SUGGESTS COOLING BY 5-10 DEGREE FRIDAY (ESPECIALLY
ACROSS THE NORTHERN ZONES AS THE LOW LEVEL FLOW BECOMES MORE
EASTERLY... AND THE MAIN BOUNDARY STALLS. WE WILL CARRY CHANCE POP
BOTH THURSDAY NIGHT AND FRIDAY. LOWS GENERALLY IN THE 70S. HIGHS
87-95 N TO S. -BADGETT

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 AM WEDNESDAY...

MODELS CONTINUE TO GENERALLY AGREE ON LOWERING H5 HEIGHTS IN THE NW
FLOW ALOFT OVER OUR REGION THIS WEEKEND INTO EARLY NEXT WEEK WITH
THE POTENTIAL FOR 5820M H5 HEIGHTS BY LATE MONDAY INTO TUESDAY. A
BREAK IN THE H5 SUBTROPICAL UPPER RIDGING MAY APPEAR OVER THE
SOUTHEASTERN STATES AS EARLY AS FRIDAY NIGHT AND LAST INTO SUNDAY.
THIS OCCURS AS THE POWERFUL UPPER RIDGE CORE OVER THE PLAINS
RETROGRADES FROM AR/TX SATURDAY BACK OVER THE SOUTHERN ROCKIES BY
TUESDAY. THE UPSHOT FOR OUR REGION WILL BE SOME COOLING OF THE NEAR
RECORD HEAT EXPECTED MID WEEK - WITH HIGHS EXPECTED TO BACK OFF A
GOOD 7-10 DEGREES OVER THE WEEKEND. IN ADDITION... THE NW FLOW ALOFT
SHOULD AID IN DELIVERING A DISTURBANCE OR TWO TO POTENTIALLY
INTERACT WITH A WEAKENING LOW LEVEL BOUNDARY OVER OUR REGION OVER
THE WEEKEND. THIS WOULD PRODUCE A CHANCE OF SHOWERS AND
THUNDERSTORMS... ESPECIALLY LATE DAY THROUGH THE EVENING HOURS. WE
WILL CONTINUE TO CARRY CHANCE POP WITH LOWS REMAINING VERY MUGGY
(72-77) - BUT HIGHS MORE TOLERABLE 88-94 BOTH SAT-SUN. HUMIDITIES
SHOULD BE WAY UP THOUGH.

LATE SUNDAY THROUGH TUESDAY...THE POTENTIAL STILL EXISTS FOR A
TROPICAL SYSTEM TO TRACK WITHIN 200 MILES OF THE NC/SC COAST. SEE
THE LATEST NATIONAL HURRICANE CENTER FORECASTS. THE AFOREMENTIONED
LOWERING H5 HEIGHTS WITH TROUGHING APPROACHING FROM THE NW SUGGEST
THAT THE SYSTEM WOULD MAKE THE NE TURN BEFORE BECOMING AN ISSUE FOR
CENTRAL AND EASTERN NC. AN ACTUAL SURFACE COLD FRONT MAY PUSH
THROUGH OUR REGION MON-TUE BRINGING A CHANCE OF THUNDERSTORMS. LOWS
REMAIN IN THE 70S. HIGHS ARE EXPECTED BACK INTO THE LOWER TO MID 90S
MON AND TUE. -BADGETT

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 145 PM WEDNESDAY...

EXPECT VFR CONDITIONS TO CONTINUE THROUGH 18Z THU. HAVE INCLUDED THE
POTENTIAL FOR SOME SCATTERED CEILINGS AOA 6 KFT WITH THE CLOUDS
MOVING IN FROM THE NORTHWEST THIS AFTERNOON. STILL EXPECT HIGH
CLOUDS AROUND 15 KFT THROUGHOUT THE TAF PERIOD.  SURFACE WINDS ARE
EXPECTED TO BE AROUND 10 KTS DURING THE AFTERNOON AND EARLY
EVENING...WITH MOST LOCATIONS DROPPING TO 5 KTS AFTER 00Z...WITH THE
EXCEPTION OF KFAY WHICH SHOULD REMAIN STEADY 7-10 KTS THROUGH THE
OVERNIGHT HOURS. HAZE IS LIKELY ACROSS THE REGION DURING THE
PRE-DAWN AND EARLY MORNING HOURS...WITH VSBYS EXPECTED TO REMAIN AOA
5SM. POTENTIAL REMAINS FOR AN ISOLATED STORM OR TWO ACROSS THE NORTH
BUT DUE TO LIMITED COVERAGE WILL NOT MENTION IN TAF AT THIS TIME.
-KMC

A WEAK SURFACE BOUNDARY WILL DRIFT INTO CENTRAL NC THU AND WAVER
ACROSS THE AREA INTO THE WEEKEND. THIS FEATURE COUPLED WITH HEATING
OF THE MOIST UNSTABLE AIR WILL TRIGGER SCATTERED
CONVECTION...PRIMARILY IN THE AFTERNOON AND EVENING HOURS...THURSDAY
THROUGH SUNDAY. EXPECT MVFR CEILINGS AND VSBYS IN VICINITY OF THE
HEAVIER SHOWERS AND STORMS. IN ADDITION...MAY SEE A 2-4 HOUR WINDOW
OF MVFR/IFR CEILINGS AND VSBYS DUE TO FOG AND LOW CLOUDS EACH
MORNING FRIDAY THROUGH MONDAY. -WSS

&&

.FIRE WEATHER...

SOUTHWEST WINDS THIS AFTERNOON WILL INCREASE TO NEAR 10 MPH WITH
GUSTS BETWEEN 15 AND 20 MPH. MINIMUM AFTERNOON RELATIVE HUMIDITY
VALUES WILL BE NEAR 30 PERCENT WHILE HOT TEMPERATURES BETWEEN 97 AND
103 DEGREES WILL OCCUR. THE COMBINATION OF THE SUSTAINED WINDS AND
RELATIVELY LOW HUMIDITY FOR THIS TIME OF YEAR PLUS THE ONGOING
DROUGHT CONDITIONS WILL PRODUCE INCREASED FIRE DANGER THIS
AFTERNOON.

&&

.CLIMATE...

RECORDS:    GSO           RDU

DATE     HIGH/YEAR     HIGH/YEAR
WED 03:    98/1942       99/2006

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 9 PM EDT THURSDAY FOR
NCZ011-026>028-040>043-073>078-083>086-088-089.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
NCZ042-077-078-083>086-088-089-.

&&

SYNOPSIS...VINCENT
NEAR TERM...WSS
SHORT TERM...WSS/BADGETT
LONG TERM...BADGETT
AVIATION...KMC/WSS
FIRE WEATHER...WSS
CLIMATE...MWS
Hazardous weather outlook, Aug 3, 11:23 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1123 AM EDT WED AUG 3 2011

NCZ007>011-021>028-038>041-043-073>076-041000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-STANLY-MONTGOMERY-MOORE-LEE-
1123 AM EDT WED AUG 3 2011

...INCREASED FIRE DANGER IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   INCREASED FIRE DANGER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE MID TO UPPER 90S
ON THURSDAY. DUE TO INCREASED HUMIDITY...HEAT INDICES ARE
EXPECTED TO APPROACH OR EXCEED 105 DEGREES OVER PORTIONS OF THE
AREA...PRIMARILY EAST OF HIGHWAY 1. A HEAT ADVISORY MAY BE NEEDED
FOR PORTIONS OF THE TRIANGLE AND COASTAL PLAIN.

ADDITIONALLY...A VERY MOIST AND UNSTABLE AIRMASS WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON AND EVENING.
ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WINDS. THE BEST CHANCE FOR ISOLATED SEVERE WEATHER WILL
BE IN THE TRIANGLE AND COASTAL PLAIN.

NCZ042-077-078-083>086-088-089-041000-
JOHNSTON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
1123 AM EDT WED AUG 3 2011

...INCREASED FIRE DANGER IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   INCREASED FIRE DANGER.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE MID TO UPPER 90S
ON THURSDAY...WITH A FEW LOCATIONS POSSIBLY REACHING 100 DEGREES
AGAIN IN THE SANDHILLS. DUE TO INCREASED HUMIDITY...HEAT INDICES
ARE EXPECTED TO APPROACH OR EXCEED 105 DEGREES OVER PORTIONS OF
THE AREA. A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE
SANDHILLS AND COASTAL PLAIN.

ADDITIONALLY...A VERY MOIST AND UNSTABLE AIRMASS WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON AND EVENING.
ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WINDS.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 10:33 AM EDTHeat AdvisoryRAHAnson, Cumberland, Harnett, Hoke, Johnston, Richmond and 3 more9 hr
Aug 3, 6:52 PM EDTSpecial Weather StatementRAHForsyth, Guilford53 min
Aug 3, 7:59 PM EDTSpecial Weather StatementRAHRandolph61 min

Nearby

Heat Advisories in North Carolina, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.